Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Jul 7, 2021, 4:49 PM CDT for Jim Wells County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 4:49 PM CDT (21:49 UTC)
- Expired
- Jul 7, 2021, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Corpus Christi, TX
County Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949 WWUS84 KCRP 072149 SPSCRP Special Weather Statement National Weather Service Corpus Christi TX 449 PM CDT Wed Jul 7 2021 TXZ241-072230- Jim Wells- 449 PM CDT Wed Jul 7 2021 ...A LINE OF SHOWERS WILL AFFECT NORTHWESTERN JIM WELLS COUNTY... At 448 PM CDT, radar indicated showers were located along a line extending from near Tecalote to near Alice. Movement was northwest at 5 mph. Winds in excess of 40 mph are possible with these showers, along with heavy rainfall. Funnel clouds are possible. Locations impacted include... Alice, Orange Grove, Tecalote, Alfred-South La Paloma, Alice Acres, Alfred, Westdale and Lake Alice. This includes US Highway 281 between mile markers 656 and 676. If outdoors, consider seeking shelter inside a building. LAT...LON 2772 9821 2803 9814 2797 9794 2766 9794 TIME...MOT...LOC 2148Z 117DEG 5KT 2793 9805 2777 9802 $$ TE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:37 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 7, 3:37 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
337 PM CDT Wed Jul 7 2021
.SHORT TERM (Tonight through Thursday Night)...
A vertically stacked low was clearly evident on satellite imagery
across the northern Brush Country with a clear surface wind
reflection of this feature as well. Exceptionally rich PWATs of
2.3" to 2.6" across S TX will remain largely undisturbed through
Thursday night as the low drifts slowly west. The strongest axis
of ascent is still expected to reside east of the low near the
coast courtesy of sustained speed and moisture convergence. A
nocturnal LLJ of 25-35 knots should enhance this convection even
further while lingering through Thursday morning.
Output from the HREF mean and various deterministic models favor
some expansion to the NW with our current band of heavy rain
overnight and more so during the day on Thursday, particularly
into the northern Coastal Plains and Victoria Crossroads. This
still won't bode well for places like coastal Aransas County where
an additional 3-6" are not out of the question following their
double digit rainfall. WPC's ERO moderate risk for tomorrow still
fits well with this forecast. CAPE profiles remain very anorexic
and lackluster for much in the way of lightning, so will continue
to downplay the thunder potential for all periods. Lastly, high
temps remain seaosonably cool with extensive clouds and on/off
precip.
&&
.LONG TERM (Friday through Wednesday)...
Not much change from yesterday's long term discussion as the overall
synoptic pattern remains the same. A marginal ERO has been extended
into Friday as the low pressure system begins to move off to the
west into Mexico. As the low moves away from our CWA, this will
allow for increased heights to nudge in from a mid-level high over
the Desert Southwest.
Additional rounds of unsettled weather are possible throughout
the period. Scattered to numerous rain and thunderstorms on Friday
with the best coverage shifting towards the west. Coverage over
the weekend will decrease along with PoP's as PWAT's drop off.
Model guidance shows PWAT's dropping to around 2.25" but could
drop to around normal values of ~1.90". Have slightly lowered
PoP's as a result for the remainder of the period.
The threat of heavy rainfall and flash flooding on Friday is reduced
but can't rule out the possibility of needing to extend the Flash
Flood Watch, but will let the next shift revisit that. A low
level jet expected across the area over the weekend will support
shower activity but should help storms move along at a quicker
pace. Latest model runs have increased the normalized CAPE values
and a fatter CAPE profile supports the decreased heavy rainfall
threat from this weekend going forward.
As swells from Tropical Storm Elsa makes its way across the Gulf
the wave heights and swell periods across South Texas may increase
heading into the weekend. Guidance already has forecasted tide
levels near 1.5 ft above MSL, and combined with higher seas and
longer swell periods, increased rip current risk and minor coastal
flooding will be possible.
Temperatures will start off with afternoon highs in the mid to upper
80s then increasing over the weekend into the low to mid
90s. Overnight lows will range in the 70s across South Texas.
&&
.MARINE...
Scattered to numerous showers and a few thunderstorms will
continue today through Thursday night as an upper low remains
nearly stationary over South Texas. Some of this activity could
produce brief waterspouts and locally higher winds and seas.
Moderate to occasionally strong onshore flow can be expected over
the Gulf waters tonight through Thursday night, with moderate
onshore flow from Friday through the weekend. Weak to moderate
flow returns Monday but could become moderate at times through the
end of the period. Increased wave heights from swells related to
Tropical Storm Elsa continue through the weekend and are expected
to come down sometime Sunday. Small Craft Exercise Caution
conditions are likely throughout this time-frame. Numerous showers
and thunderstorms are possible Friday and isolated to scattered
showers and thunderstorms will be possible daily from Saturday
through the end of the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 83 76 85 77 / 80 90 80 50 30
Victoria 73 81 74 84 76 / 80 90 70 60 30
Laredo 74 85 74 87 77 / 50 60 60 60 40
Alice 74 84 74 87 76 / 70 70 70 60 20
Rockport 76 84 77 88 80 / 90 90 80 50 30
Cotulla 74 85 74 89 77 / 40 50 50 70 30
Kingsville 75 83 76 85 76 / 70 80 70 50 20
Navy Corpus 77 83 78 87 81 / 90 90 80 50 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Friday morning For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
GM...None.
&&
MCZ/93...SHORT TERM
BF/80...LONG TERMHazardous weather outlook, Jul 7, 4:59 AM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 459 AM CDT Wed Jul 7 2021 TXZ229>234-239>247-342>347-442-443-447-081100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 459 AM CDT Wed Jul 7 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect for the Coastal Bend and the Victoria Crossroads today through tonight. Scattered to numerous showers and some thunderstorms are expected through tonight, with heavy rainfall and flash flooding at times, mainly from the Coastal Bend to the Victoria Crossroads. There is a moderate risk of rip currents for Gulf facing beaches of the Middle Texas coast today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Flash Flood Watch remains in effect for the Coastal Bend and Victoria Crossroads Thursday and Thursday night. Numerous showers and thunderstorms are expected Thursday. Heavy rainfall could lead to localized flooding at times Thursday and Thursday night. Isolated to scattered thunderstorms will be possible Friday into the weekend. A higher risk of rip currents along with minor coastal flooding will be possible Thursday through Friday in response to Tropical Storm Elsa. There is a moderate risk of rip currents Thursday. GMZ230-235-250-255-270-275-081100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 459 AM CDT Wed Jul 7 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous showers and thunderstorms are expected over the Gulf waters through tonight. Some of the storms could produce gusty winds and isolated waterspouts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Numerous showers and thunderstorms are expected Thursday. Some storms could produce gusty winds. Isolated to scattered thunderstorms will be possible starting Friday through the the weekend. TMT/HAA
In the hours before
Local storm report, Jul 7, 11:08 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1108 AM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 1 W ROCKPORT 28.03N 97.08W
07/07/2021 ARANSAS TX PUBLIC
PUBLIC REPORTS PHOTOS OF AN ENTIRE BACKYARD
COVERED IN A FEW INCHES OF WATER. TIME
ESTIMATED FROM POST ISSUANCE.
&&
EMFLocal storm report, Jul 7, 11:31 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1131 AM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM HEAVY RAIN 6 NNE FULTON 28.15N 97.00W
07/07/2021 M12.17 INCH ARANSAS TX PUBLIC
PUBLIC MEASURED OVER A FOOT OF RAIN IN
LAMAR, TX SINCE 12 AM TUESDAY, JULY 6TH.
&&
EMFLocal storm report, Jul 7, 1:22 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
122 PM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD ROCKPORT 28.03N 97.05W
07/07/2021 ARANSAS TX LAW ENFORCEMENT
NUMEROUS WATER RESCUES ONGOING AND FLOODED
STREETS. SEVERAL ROAD CLOSURES. VEHICLES
STRANDED. SOME RESIDENTS EVACUATED DUE TO
WATER ENTERING BUILDINGS.
&&
EMFLocal storm report, Jul 7, 1:49 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
149 PM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FLASH FLOOD ROCKPORT 28.02N 97.06W
07/07/2021 ARANSAS TX BROADCAST MEDIA
MULTIPLE ROADS ACROSS ROCKPORT ARE
IMPASSABLE INCLUDING MARKET ST AT FUGUA ST,
CHAMPIONS DR AT ROYAL OAKS DR, FM 2165 FROM
LINDEN TO BUSINESS 35, AND SEVERAL OTHERS.
&&
TCLocal storm report, Jul 7, 3:09 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
309 PM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM FLASH FLOOD 5 NNE FULTON 28.14N 96.99W
07/07/2021 ARANSAS TX PUBLIC
SOCIAL MEDIA REPORTS OF WATER OVER SEVERAL
ROADS THROUGHOUT GOOSE ISLAND STATE PARK.
&&
TCSpecial weather statement, Jul 7, 4:49 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 449 PM CDT Wed Jul 7 2021 TXZ241-072230- Jim Wells- 449 PM CDT Wed Jul 7 2021 ...A LINE OF SHOWERS WILL AFFECT NORTHWESTERN JIM WELLS COUNTY... At 448 PM CDT, radar indicated showers were located along a line extending from near Tecalote to near Alice. Movement was northwest at 5 mph. Winds in excess of 40 mph are possible with these showers, along with heavy rainfall. Funnel clouds are possible. Locations impacted include... Alice, Orange Grove, Tecalote, Alfred-South La Paloma, Alice Acres, Alfred, Westdale and Lake Alice. This includes US Highway 281 between mile markers 656 and 676. If outdoors, consider seeking shelter inside a building. LAT...LON 2772 9821 2803 9814 2797 9794 2766 9794 TIME...MOT...LOC 2148Z 117DEG 5KT 2793 9805 2777 9802 TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:10 PM CDT | Special Marine Warning | CRP | 35 min | |
| Jul 6, 8:12 PM CDT | Special Weather Statement | CRP | Nueces | 33 min |
| Jul 6, 9:33 PM CDT | Special Weather Statement | CRP | Nueces | 42 min |
| Jul 6, 10:05 PM CDT | River Flood Warning | CRP | Aransas, Refugio | 11 days |
| Jul 6, 10:19 PM CDT | Areal Flood Advisory | CRP | Nueces | 3 hr |
| Jul 6, 11:05 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jul 6, 11:59 PM CDT | Areal Flood Advisory | CRP | Bee, Refugio, San Patricio | 3 hr |
| Jul 7, 1:21 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 3 hr |
| Jul 7, 3:25 AM CDT | Special Marine Warning | CRP | 65 min | |
| Jul 7, 3:30 AM CDT | River Flood Warning | CRP | Refugio | 7 days |
| Jul 7, 3:46 AM CDT | River Flood Warning | CRP | Nueces | 5 days |
| Jul 7, 4:26 AM CDT | Special Marine Warning | CRP | 64 min | |
| Jul 7, 5:00 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 2 hr |
| Jul 7, 5:56 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 2 hr |
| Jul 7, 6:42 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun | 2 hr |
| Jul 7, 7:00 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| Jul 7, 7:56 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 2 hr |
| Jul 7, 8:17 AM CDT | Special Marine Warning | CRP | 28 min | |
| Jul 7, 8:42 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 2 hr |
| Jul 7, 8:46 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 119 min |
| Jul 7, 9:12 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 3 hr |
| Jul 7, 9:34 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 8 days |
| Jul 7, 9:39 AM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 3 hr |
| Jul 7, 10:48 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| Jul 7, 11:12 AM CDT | Special Marine Warning | CRP | 14 min | |
| Jul 7, 11:44 AM CDT | Flash Flood Warning | CRP | Aransas | 5 hr |
| Jul 7, 1:06 PM CDT | Special Marine Warning | CRP | 54 min | |
| Jul 7, 1:38 PM CDT | Areal Flood Advisory | CRP | Bee | 2 hr |
| Jul 7, 1:49 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 116 min |
| Jul 7, 1:52 PM CDT | Areal Flood Advisory | CRP | Goliad, Refugio, Victoria | 113 min |
| Jul 7, 2:01 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 119 min |
| Jul 7, 2:32 PM CDT | Special Marine Warning | CRP | 118 min | |
| Jul 7, 3:25 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 7, 3:48 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 7 hr |
| Jul 7, 3:54 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 7, 4:13 PM CDT | Areal Flood Advisory | CRP | Jim Wells | 26 min |
| Jul 7, 4:22 PM CDT | Special Marine Warning | CRP | 113 min | |
| Jul 7, 4:39 PM CDT | Flash Flood Warning | CRP | Jim Wells | 81 min |
| Jul 7, 5:59 PM CDT | Special Marine Warning | CRP | 91 min | |
| Jul 7, 6:48 PM CDT | Flash Flood Warning | CRP | Calhoun, Refugio, Victoria | 4 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.